If you combine Klonopin with alcohol, you’ll greatly increase your health risks.
Klonopin/Clonazepam and Alcohol can be a dangerous combination when mixed together. Abusing these drugs on their own have a lot of negative health effects, but combining the two substances can cause a host of new potential consequences. It’s highly recommended to refrain from drinking alcohol if you’ve currently been prescribed Klonopin, as it will heighten the effects of the drug. Below we breakdown the interaction between Klonopin and Alcohol, the dangers of combining the two, and the treatment options you’ll have available. If you, or a loved one, is currently suffering from alcohol and Klonopin addiction, it’s important to get help as soon as possible.
What is Klonopin/Clonazepam?
Klonopin is also known as clonazepam and is a part of the benzodiazepine family. Since it’s a minor tranquilizer the drug is commonly used as a sedative to promote muscle relaxation and reduce electrical activity throughout the brain and rest of the nervous system. Klonopin also slows down the respiratory system. However, Klonopin is usually only prescribed in short doses of two to three weeks, as it has a high potential for abuse. Combine this with alcohol abuse and you’ll greatly increase your health risks.
Signs of Addiction
If you suspect that either yourself, or a loved one is suffering from addiction to Klonopin and alcohol, then keep an eye out for the addiction symptoms below:
- Changes in personality
- Numbness of limbs
- Memory loss
The Dangers Of Mixing Klonopin and Alcohol
It’s common for people to combine alcohol and Klonopin when they’re using the substances recreationally. Since combining the two substances increase the effects, this also increases the chances of addiction. When you combine alcohol and Klonopin you increase your chances of an accidental and fatal overdose. Since both alcohol and Klonopin influence the GABA receptors in the brain it multiplies the effects of both drugs. This means that it takes a smaller amount of each substance in order to overdose. The combination of alcohol and Klonopin can also lead to blacking out. When you’re in this state, not only is it dangerous, and potentially fatal, but it can lead to the unintended consumption of more Klonopin. Some of the common signs of klonopin and alcohol overdose are shown below:
- Blurred vision
- Loss of motor skills and bodily coordination
- Disorientation and confusion
Treatment for Alcohol or Klonopin Addiction
Those who have been using klonopin and alcohol together need to seek out a treatment facility that can handle a dual diagnosis recovery. If Klonopin has been prescribed by a doctor, then usually this will be prescribed due to an existing condition. Trying to go through the detox process on your own will only decrease your chances of success.
Klonopin and alcohol use can also worsen existing mental disorders, such as, panic attacks. If you have an existing co-occurring condition it’s important to find a treatment facility that is able to provide relief for this as well.
If you or a loved one has been suffering from alcohol and/or Klonopin addiction it’s absolutely crucial you get the drug and alcohol treatment you need. Get in touch with our team of recovery professionals today.
How to Taper Off Klonopin
The Recovery Village aims to improve the quality of life for people struggling with substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare providers.